Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 73, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 21, 1997, 5:17 AM CDT for Henderson County, Illinois. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 1997, 5:17 AM CDT (10:17 UTC)
- Expired
- Jun 21, 1997, 5:50 AM CDT
- In force
- 33 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Henderson County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:25 AM CDT | Thunderstorm Wind 70 | Oquawka, IL | Roof damage to a house and power lines downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4926 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760 WUUS1 KMLI 211019 RRA SVRMLI ILC071-211050- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 517 AM CDT SAT JUN 21 1997 * SEVERE THUNDERSTORM WARNING FOR HENDERSON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 550 AM CDT * SOME LOCATIONS AFFECTED OQUAWKA AROUND 513 AM CDT MILROY AROUND 517 AM CDT BIGGSVILLE AROUND 520 AM CDT ROZETTA AROUND 520 AM CDT BALD BLUFF AROUND 520 AM CDT REEDS AROUND 525 AM CDT * AT 513 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS INDICATED BY QUAD CITIES IA DOPPLER RADAR 11 MILES NORTHEAST OF BURLINGTON OR IN THE VICINITY OF OQUAWKA MOVING EAST AT 30 MPH. IF YOU LIVE IN THE PATH OF THESE DANGEROUS SEVER THUNDERSTORMS...SEEK SHELTER IMMEDIATELY THESE SEVERE STORMS HAVE HAD A HISTORY OF PRODUCING WINDS IN EXCESS OF 60 MPH. TEH/TPH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:03 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 21, 2:03 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 202 AM CDT SAT JUN 21 1997 NO TIME FOR DISCUSSION. WX SPEAKS FOR ITSELF. TPH
In the hours before
Special weather statement, Jun 20, 11:49 PM CDT, 5 hours 28 minutes before
IAZ040>042-051>053-063>065-211000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1149 PM CDT FRI JUN 20 1997 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PART OF EASTERN AND NORTHEASTERN IOWA UNTIL 400 AM SATURDAY MORNING... THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES IN EAST CENTRAL IOWA AND NORTHEAST IOWA...BENTON...CEDAR...IOWA... LINN..DELAWARE...JOHNSON...BUCHANAN...DUBUQUE AND JONES. SOME MAJOR CITIES INCLUDED IN THIS WATCH ARE CEDAR RAPIDS...IOWA CITY...DUBUQUE...MANCHESTER...INDEPENDENCE AND TIPTON. STRONG TO SEVERE THUNDERSTORMS WERE INTENSIFYING RAPIDLY ACROSS CENTRAL AND NORTH CENTRAL IOWA LATE THIS EVENING. THESE STORMS WILL BE MOVING ACROSS THE REMAINDER OF IOWA THROUGH THE EARLY MORNING HOURS ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. NUMEROUS REPORTS OF LARGE HAIL AND DAMAGING WINDS HAVE OCCURRED WITH THESE STORMS. PERSONS IN AND CLOSE TO THE WATCH AREA SHOULD MONITOR NOAA WEATHER RADIO OR THEIR FAVORITE COMMERCIAL RADIO OUTLET FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS CONCERNING THIS DANGEROUS SEVERE WEATHER. TEH/PAB
Special weather statement, Jun 20, 11:52 PM CDT, 5 hours 25 minutes before
IAZ040>042-051>053-063>065-211000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1149 PM CDT FRI JUN 20 1997 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PART OF EASTERN AND NORTHEASTERN IOWA UNTIL 400 AM SATURDAY MORNING... THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES IN EAST CENTRAL IOWA AND NORTHEAST IOWA...BENTON...CEDAR...IOWA... LINN..DELAWARE...JOHNSON...BUCHANAN...DUBUQUE AND JONES. SOME MAJOR CITIES INCLUDED IN THIS WATCH ARE CEDAR RAPIDS...IOWA CITY...DUBUQUE...MANCHESTER...INDEPENDENCE AND TIPTON. STRONG TO SEVERE THUNDERSTORMS WERE INTENSIFYING RAPIDLY ACROSS CENTRAL AND NORTH CENTRAL IOWA LATE THIS EVENING. THESE STORMS WILL BE MOVING ACROSS THE REMAINDER OF IOWA THROUGH THE EARLY MORNING HOURS ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. NUMEROUS REPORTS OF LARGE HAIL AND DAMAGING WINDS HAVE OCCURRED WITH THESE STORMS. PERSONS IN AND CLOSE TO THE WATCH AREA SHOULD MONITOR NOAA WEATHER RADIO OR THEIR FAVORITE COMMERCIAL RADIO OUTLET FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS CONCERNING THIS DANGEROUS SEVERE WEATHER. TEH/PAB
Special weather statement, Jun 21, 1:30 AM CDT, 3 hours 47 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-211435- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 130 AM CDT SAT JUN 21 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR EASTERN IOWA UNTIL 700 AM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN IOWA UNTIL 700 AM CDT. THIS INCLUDES ALL COUNTIES WEST OF THE MISSISSIPPI RIVER. SOME CITIES INCLUDED IN THE WATCH ARE CEDAR RAPIDS... DUBUQUE... CLINTON... DAVENPORT... FAIRFIELD AND BURLINGTON. SEVERE THUNDERSTORMS IN THE CEDAR RAPIDS AREA WILL CONTINUE TO PROGRESS SOUTHEAST. THESE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS TO 80 MPH AND ISOLATED TORNADOES. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...OR COMMERCIAL RADIO AND TELEVISION FOR THE LATEST INFORMATION. HENDRICKS
Special weather statement, Jun 21, 1:32 AM CDT, 3 hours 45 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-211435- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 130 AM CDT SAT JUN 21 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR EASTERN IOWA UNTIL 700 AM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN IOWA UNTIL 700 AM CDT. THIS INCLUDES ALL COUNTIES WEST OF THE MISSISSIPPI RIVER. SOME CITIES INCLUDED IN THE WATCH ARE CEDAR RAPIDS... DUBUQUE... CLINTON... DAVENPORT... FAIRFIELD AND BURLINGTON. SEVERE THUNDERSTORMS IN THE CEDAR RAPIDS AREA WILL CONTINUE TO PROGRESS SOUTHEAST. THESE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS TO 80 MPH AND ISOLATED TORNADOES. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...OR COMMERCIAL RADIO AND TELEVISION FOR THE LATEST INFORMATION. HENDRICKS
Special weather statement, Jun 21, 3:18 AM CDT, 1 hour 59 minutes before
ILZ001-002-007-009-015>017-024-210935- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 318 AM CDT SAT JUN 21 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 AM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 AM CDT FOR NORTHWEST ILLINOIS ROUGHLY ALONG AND NORTH OF I-80. CITIES INCLUDED IN THE WATCH ARE MOLINE... STERLING/ROCK FALLS... MOUNT CARROLL... FREEPORT... GALVA AND PRINCETON. A WEAKENING LINE OF THUNDERSTORMS FROM FROM DUBUQUE TO NEAR CLINTON WILL MOVE THROUGH THE WATCH AREA WITHIN THE NEXT TWO HOURS. THESE STORMS COULD BECOME SEVERE AGAIN. STAY TUNED FOR POSSIBLE WARNINGS. TPH
Special weather statement, Jun 21, 3:19 AM CDT, 1 hour 58 minutes before
ILZ001-002-007-009-015>017-024-210935- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 318 AM CDT SAT JUN 21 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 AM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 AM CDT FOR NORTHWEST ILLINOIS ROUGHLY ALONG AND NORTH OF I-80. CITIES INCLUDED IN THE WATCH ARE MOLINE... STERLING/ROCK FALLS... MOUNT CARROLL... FREEPORT... GALVA AND PRINCETON. A WEAKENING LINE OF THUNDERSTORMS FROM FROM DUBUQUE TO NEAR CLINTON WILL MOVE THROUGH THE WATCH AREA WITHIN THE NEXT TWO HOURS. THESE STORMS COULD BECOME SEVERE AGAIN. STAY TUNED FOR POSSIBLE WARNINGS. TPH
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:00 AM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 60 min |
| Jun 21, 5:34 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Whiteside | 56 min |
| Jun 21, 5:34 AM CDT | Severe Thunderstorm Warning | DVN | Warren | 56 min |
| Jun 21, 5:34 AM CDT | Severe Thunderstorm Warning | DVN | Carroll | 56 min |
| Jun 21, 5:57 AM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 48 min |
| Jun 21, 6:19 AM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.